Oct 29, 2007
I'm on Atripla. I had a bad fall yesterday after having TWO drinks. A couple weeks ago I mixed alcohol and atripla with no problem, but last night, it wasn't pretty.
I had taken my Atripla a few hours earlier, but all of a sudden I passed out at the bar, hit my head on a bar stool, had two contact seizures, and ended up in the emergency room with staples in my head. Ouch.
All tests at the ER were fine, no toxicity issues, liver/kidney fine, no blood pressure issues, glucose fine, CT scan fine, they sent me home saying they don't know what did it. I imagine it was the alcohol and sustiva component of Atripla mixing.
So, I now know I can't drink on Atripla any more. Which is OK by me, I don't really miss it.
So, the real question is, is there any evidence that the mixing alcohol and atripla can you hurt your Viral Load or Immune System?
I doubt my one instance of drinking has done much damage, but if someone were to continue to have a few drinks socially (3-4 at a party) every couple of weeks, would it cause problems?
| Response from Dr. Young
Thanks for your post.
Short of missing a lot of your Atripla doses or overdoing the alcohol to the point of liver damage, I don't see a lot of issues with alcohol and your regimen.
It's clear that in your case, mixing alcohol and a recent Atripla pill may not be the best of option, since the two can have overlapping side effects (feeling dizzy, drunk, etc). As will all things, moderation is probably a prudent approach.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sore Throat A Symptom Of AIDS?
- White Bumps On Penis Worried It Could Be AIDS
- Hairy Tongue After Sharing Sex Toys Worried I Have HIV
- Oral Ulcers After Rimming Sign Of HIV AIDS
- Rash After Sex With Sex Worker Worried I Have HIV
- Rectal Bleeding After Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.